Alert archive / Tennessee / Special Weather Statements in 2012

Special Weather Statement, NWS Nashville, TN

February 1, 20124 counties in Tennessee

NWS Nashville, TN issued this special weather statement at Feb 1, 2012, 7:39 PM CST for 4 counties in Tennessee. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 1, 2012, 7:39 PM CST (01:39 UTC)
Expired
Feb 1, 2012, 8:45 PM CST
In force
66 min
Issued by
NWS Nashville, TN

Counties Davidson County, TN, Rutherford County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 27 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.7 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 297 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
297 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

236 
WWUS84 KOHX 020139
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
739 PM CST WED FEB 1 2012

TNZ027-028-059-062-020245-
DAVIDSON-RUTHERFORD-WILLIAMSON-WILSON-
739 PM CST WED FEB 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD...
WILLIAMSON AND WILSON COUNTIES...

AT 737 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING 
STRONGS THUNDERSTORM NEAR FOREST HILLS...OR 8 MILES SOUTH OF
NASHVILLE...MOVING EAST AT 30 MPH.

THIS STORM WILL BE NEAR...
  LA VERGNE BY 805 PM CST.
  SMYRNA BY 815 PM CST.
  WALTERHILL BY 830 PM CST.

NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3622 8611 3570 8623 3590 8719 3604 8707
      3605 8704 3608 8704 3613 8700 3620 8698

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Feb 1, 7:14 PM CST, 25 minutes earlier.

Area forecast discussion, Feb 1, 7:14 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
714 PM CST WED FEB 1 2012

.MESOSCALE UPDATE...
00Z KBNA RAOB SHOWS WEAK S/B VEERING WITH LITTLE SHEAR. NOT EXPECTING
ANY SVR STORMS NORTH OF I-40. FURTHER SOUTH...ATM IS MORE UNSTABLE
WITH ISO HAILERS/WIND DAMAGE EVENTS POSSIBLE THROUGH MID EVENING.
NO WATCH ANTICIPATED.

&&

.PREV DISCUSSION... /ISSUED 536 PM CST WED FEB 1 2012/

UPDATE...

00Z TAF DISCUSSION.

AVIATION...

ISOLATED -TSRA CONTINUE MOVING SOUTHEAST ACROSS NORTHERN PORTIONS
OF THE MID STATE. DIFFICULT TO PINPOINT WHETHER BNA/CSV WILL BE
DIRECTLY IMPACTED...BUT WILL CONTINUE VCSH/VCTS AT BNA AND TEMPO
GROUPS FOR PRECIP AT BOTH AIRPORTS LATER THIS EVENING AND TONIGHT.
MAIN ISSUE WILL BE POTENTIAL FOG LATE TONIGHT...AS ATMOSPHERE
CLEARS OUT BEHIND PRECIP. FORECAST SOUNDINGS INDICATE PLENTIFUL
LOW LEVEL MOISTURE TRAPPED BENEATH NEAR SURFACE TEMPERATURE
INVERSION. LOWER CONFIDENCE ON IFR VIS AT BNA...BUT LOOKS MORE
CERTAIN AT CSV FOR EVEN LIFR VIS. IMPROVEMENT TO VFR AT BOTH
AIRPORTS TOMORROW MORNING. LIGHT SOUTH WINDS THIS EVENING WILL
VEER TO SOUTHWEST AHEAD OF A WEAK COLD FRONT TONIGHT BEFORE
BECOMING NORTHWEST BY THURSDAY MORNING.

PREV DISCUSSION... /ISSUED 302 PM CST WED FEB 1 2012/

DISCUSSION...SURFACE MAP AT 20Z SHOWS COLD FRONT BETWEEN PAH AND
CKV, WITH UNSEASONABLY WARM TEMPS PILING UP JUST AHEAD OF THE
FRONT. VERY LITTLE PRECIP OCCURRING AROUND MIDDLE TENNESSEE AT THE
MOMENT, WITH EARLIER RAIN LINGERING ON THE PLATEAU, AND CONVECTIVE
CELLS STARTING TO FORM ALONG THE COLD FRONT. SPC IS HOLDING THE
REGION IN A GENERAL TS AREA TODAY/TONIGHT, SO AM GOING ABOVE
GUIDANCE AND INCLUDING SCATTERED SHOWERS WITH ISOLATED STORMS
DURING THE EVENING, THEN AREAS OF FOG AFTER MIDNIGHT GIVEN THE
PROSPECT OF RADIATIONAL COOLING. EXPECT A PLEASANT THURSDAY WITH
CONTINUED WARM TEMPS, THEN THE NEXT SYSTEM MAKES A QUICK
APPEARANCE FRIDAY AFTERNOON AND EVENING AS A STRONG FRONTAL
SYSTEM TRACKS EASTWARD FROM THE PLAINS. BEST CHANCE OF ACTIVE WX
WILL BE FRIDAY NIGHT AND SATURDAY, WITH A LINGERING CHANCE OF
SHOWERS INTO SATURDAY NIGHT AND PERHAPS EVEN SUNDAY. GFS IS THE
QUICKER MODEL WITH RESPECT TO THE WEEKEND FORECAST, WITH EUROPEAN
MODEL MOVING THE MOISTURE OUT MUCH MORE SLOWLY. AT ANY RATE, TEMPS
WILL FINALLY COOL OFF SOMEWHAT FOLLOWING THE WEEKEND FRONTAL
PASSAGE.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04
Hazardous weather outlook, Feb 1, 5:00 AM CST, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CST WED FEB 1 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-021100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
500 AM CST WED FEB 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

31

In the hours before

Special weather statement, Feb 1, 5:42 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
542 PM CST WED FEB 1 2012

TNZ007-008-020015-
ROBERTSON-SUMNER-
542 PM CST WED FEB 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST ROBERTSON AND SUMNER
COUNTIES...

AT 538 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CROSS PLAINS...OR 14 MILES EAST OF
SPRINGFIELD...MOVING EAST AT 25 MPH.

THIS STORM WILL BE NEAR...
  PORTLAND BY 550 PM CST.
  WESTMORELAND BY 610 PM CST.

HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3664 8657 3665 8655 3659 8622 3653 8622
      3645 8625 3645 8627 3640 8627 3636 8628
      3635 8630 3651 8676 3666 8669 3666 8660

SHAMBURGER
Special weather statement, Feb 1, 6:25 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
625 PM CST WED FEB 1 2012

TNZ093-094-020100-
LAWRENCE-WAYNE-
625 PM CST WED FEB 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR WAYNE AND LAWRENCE COUNTIES...

AT 620 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS FROM 6 MILES SOUTHEAST OF OLIVE HILL
TO WAYNESBORO...MOVING EAST AT 20 MPH.

THESE STORMS WILL BE NEAR...
  COLLINWOOD BY 700 PM CST.

HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

LAT...LON 3510 8799 3531 8798 3539 8779 3540 8757
      3540 8752 3541 8751 3541 8739 3505 8738
      3506 8760

SHAMBURGER
Special weather statement, Feb 1, 6:41 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
641 PM CST WED FEB 1 2012

TNZ026>028-059-062-020145-
CHEATHAM-DAVIDSON-RUTHERFORD-WILLIAMSON-WILSON-
641 PM CST WED FEB 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...
RUTHERFORD...WILLIAMSON AND WILSON COUNTIES...

AT 639 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BELLE MEADE...OR 10 MILES SOUTHWEST OF
NASHVILLE...MOVING EAST AT 25 MPH.

THIS STORM WILL BE NEAR...
  BELLE MEADE BY 650 PM CST.
  FOREST HILLS BY 655 PM CST.
  OAK HILL BY 700 PM CST.
  LA VERGNE BY 735 PM CST.
  RURAL HILL BY 740 PM CST.
  5 MILES NORTH OF SMYRNA BY 745 PM CST.

HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3619 8643 3585 8645 3599 8704 3617 8702
Local storm report, Feb 1, 7:27 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
727 PM CST WED FEB 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             3 SW MOUNT PLEASANT     35.52N 87.23W
02/01/2012  E0.88 INCH       MAURY              TN   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED NICKEL SIZED HAIL COVERING THE
            GROUND ON HWY 43S NEAR LAWRENCE COUNTY LINE

&&

TBOUCHER
Local storm report, Feb 1, 7:32 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
732 PM CST WED FEB 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             4 SW NASHVILLE          36.13N 86.84W
02/01/2012  E0.88 INCH       DAVIDSON           TN   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED NICKEL SIZED HAIL IN BELLEVUE.

&&

TBOUCHER
Special weather statement, Feb 1, 7:39 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
739 PM CST WED FEB 1 2012

TNZ027-028-059-062-020245-
DAVIDSON-RUTHERFORD-WILLIAMSON-WILSON-
739 PM CST WED FEB 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD...
WILLIAMSON AND WILSON COUNTIES...

AT 737 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONGS THUNDERSTORM NEAR FOREST HILLS...OR 8 MILES SOUTH OF
NASHVILLE...MOVING EAST AT 30 MPH.

THIS STORM WILL BE NEAR...
  LA VERGNE BY 805 PM CST.
  SMYRNA BY 815 PM CST.
  WALTERHILL BY 830 PM CST.

NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3622 8611 3570 8623 3590 8719 3604 8707
      3605 8704 3608 8704 3613 8700 3620 8698

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 6:25 PM CSTSpecial Weather StatementOHXLawrence, Wayne35 min
Feb 1, 6:32 PM CSTSevere Thunderstorm WarningOHXLawrence, Wayne28 min
Feb 1, 6:41 PM CSTSpecial Weather StatementOHXDavidson64 min
Feb 1, 6:59 PM CSTSevere Thunderstorm WarningOHXLawrence, Lewis, Maury31 min
Feb 1, 7:24 PM CSTSevere Thunderstorm WarningOHXMaury36 min
Feb 1, 7:59 PM CSTSpecial Weather StatementOHXMarshall31 min
Feb 1, 8:03 PM CSTSpecial Weather StatementOHXGiles57 min
Feb 1, 8:52 PM CSTSpecial Weather StatementOHXMontgomery23 min
Feb 1, 9:53 PM CSTSpecial Weather StatementOHXVan Buren52 min

Nearby

Special Weather Statements in Tennessee, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.